70429members
370434posts
cancel
Showing results for 
Search instead for 
Did you mean: 

6 years on but....

7 REPLIES 7
scousemouse
Member

Re: 6 years on but....

Hi

I am 10 years on no medication but am on tablets for diabetes, and I too have down days, where I could just sit and cry dont know the reason for them

lizcat
Member

Re: 6 years on but....

Hi ccooper,

You're not on your own ! There is an arimidex side effect thread too.

Tamoxifen was bad with side effects for me too so I was swopped to zoladex and arimidex and they changed me sooo much - mood swings and emotional didn't come into it !!! I felt I was losing a grip on everything (hot flushes/sweats and no sleep didn't help either) and wanted to stop treatment but that was a no-no as my cancer was so hormone receptive so I ended up on low dose prozac and I went back more towards my old self within days. I'd resisteed getting them but needs must....The side effects of treatment and continuing medication for bone secondaries meant I couldn't cope at work and I'd had to apply for early retirement which I got in Feb 09 and had major guilt feelings about for the rest of the year.

Memory/concentration - total rubbish!! Just had to add that bit cos I'd forgotten to put it in....

I'm happy to report though that I feel so much better now, still on prozac and arimidex etc, and have adapted to and settled into my new life. Who would have thought a little white pill can have such an effect??

Hope you get some joy at GPs

ccooper
Member

Re: 6 years on but....

Dear all, thanks for posting these comments I have been reading them today and found them most helpful especially as I am having a bit of a 'blue' time at present. I finished my treatment in March 2009, I had chemo and rad and then changed my job in April 2009. I went back to hospital 8 weeks ago to have my ovaries removed as I couldn't tolerate Tamoxfin, now just started arimidex. Has anyone else struggled controlling their emotions and mood swings? is it the tablets or am I cracking up? I am normally a very robust strong confident person but feel like my life is spinning out of control. My memory is so poor that I am concerned that I maybe getting early dementia (I am aged 50) my concentration is useless and my new boss who is female but doesn't do sick is not very understanding. How have others managed?? any comments would be most helpful, I am planning to make contact with my GP to see if I can speak to someone who might be able to put this into perspective and maybe that will help thanks for listening X

littlemrs
Member

Re: 6 years on but....

Hi karne so sorry you're feeling so low. I get depressed/anxious so understand a little how you are. I agree you could go back to GP and ask for your dose to be altered also maybe try another anti-dep. i've taken several different ones before i found one that did the trick. Have you had counselling? talking through your mood/concerns can be helpful and I've got friends who say cognitive behaviour therapy is useful as it gives you solutions rather than digging into the why you feel like you do.

Don't rush to make life changes until you're feeling more positive. Your GP can give you sick leave too. You sound very low but maybe your boss doesn't realise or can't face up to how "ill" you are. If she is struggling to cover the nurseries she will just want you to turn upo for work but your employer has a duty of care towards you. I struggled on at work a few years ago until I began having panic attacks and ended up having 3 months off. If I had taken sick leave earlier I think I'd have had time to get meds sorted out and to recover so would have nbeen back much more quickly.

Be kind to yourself.

Reanne
Member

Re: 6 years on but....

Maybe you need to reassess the doses? 20mg citalopram is a very low dose, so maybe you need to increase it a bit (with your doctor's approval.

karen
Member

Re: 6 years on but....

Thank you Cathy.
I have been on Citalopram 20mg daily for 6 yrs, Diazepam 2mg take when needed for 5yrs previous to that it was Tamazepam and also take 5/10mg Zolpidem nightly.

I appreciate yr response, maybe it is my state of mind being hypersensitive at the moment.

Reanne
Member

Re: 6 years on but....

Hi Karen

Sorry to hear you feel so low. As someone who has suffered from depression and anxiety, albeit many years ago, every little thing that you would normally take in your stride, is just emotionally crippling and one of the most horrible things about depression is the inability to solve problems or see the bigger picture until you go round and round in circles and then conk out.
The first thing I would suggest is that you see your GP. Yes, it is likely they will prescribe antidepressants and like most of us, you will be reluctant to try them, but by golly they worked for me. It was like a fog lifting. They didnt solve my work problems etc but they certainly let me see things in perspective and I quit the nursing course I was on at the time because it was the main cause. I hadnt worked that one out for myself, but once I started thinking, the solution became obvious.
Work is work and most of us do it for financial reasons and to get a bit of fun out of the day as well. Trouble with work is that it takes up a lot of your time, even part time work and if it is horrible then its hard to put it to the back of your mind. I think you need to ask yourself is it you feeling hypersensitive about the boss's comments or is it really not a nice place to work. Nursery nurses should get work fairly easily, I would have thought, if not a nursery, another caring profession. Or maybe you need a complete change?
I am sure the replacement BCN will be really nice and will help you - its just that you have so attached, it will seem hard to not have her around.

First of all though, see your doctor and get the brain thinking straight again before any major decisions.

karen
Member

6 years on but....

I'm 6 ys since dx.
But I am still suffering with terrible depression and anxiety, for some reason today has been particularly bad, don't know why....work getting me down, asked to do just mornings for a few weeks.... doing that this week but next week employer has put me in alday Friday to cover Deputy.....not a day I usually work alday....its usually alday on a Tuesday...aptly she said ''well she'll have to do it''.....its only a small business, employer owns two small day nurseries...I have worked there fo 16yrs and its going from bad to worse!!

I was dx with multiple gallstones last week and am trying the antacids to see if they help symptoms rather than opting for op' at mo.

I just don't know what to do anymore, I need to work financially...but emotionally its dragging me down.

I've just found out my BCN is leaving NHS too...which I was gutted about, my Surgeon retired 18mths ago too. I was put on 2yrly mammograms last yr so didn't get 1 this yr...which I wasn't happy about, but my BCN had said she would check me at anytime if I wanted her too....now she's leaving.....and I guess I feel that there will no longer be anyone other than my GP who knows me and what I'm like.

Sorry to moan...just feeling a little down at mo'.

Karen x